March 2, 2016 6:55 pm at 6:55 pm #617337
Im thinking of starting to take adhd medicine dose anyone have experience with what it will doMarch 4, 2016 2:43 am at 2:43 am #1141431funnyboneParticipant
It depends on what kind of medicine you take. It might calm you down or make you more alert and aware. Discuss it with your dr… I don’t personally take medicine for ADHD but know someone who does. He doesn’t take it on Shabbos as per his discussion with his Rav. He is very jumpy and jittery without it.March 4, 2016 2:57 am at 2:57 am #1141432👑RebYidd23Participant
I used to, but the side effects were terrible.March 4, 2016 3:14 am at 3:14 am #1141433🍫Syag LchochmaParticipant
i have seen it make people able to function, feel confident and succeed. there has to be someone monitoring you, if you have bad side effects you need to change doses or meds. but for someone struggling and finding it hard to believe they can be successful, it can be a game changer.March 4, 2016 3:33 am at 3:33 am #1141435
Rebyidd so what do you do insted to mange the adhd im at my wit’s endMarch 4, 2016 3:36 am at 3:36 am #1141436🍫Syag LchochmaParticipant
two people gave you advice to speak with your doctor, and instead you turn to the one person who said it didn’t work. if you are thinking of taking meds, try the advice of those who advocate for it, which is to let your doctor guide you thru it because it might be good for you.March 4, 2016 3:36 am at 3:36 am #1141437👑RebYidd23Participant
Exercise, change of environment, and small doses of caffeine.March 4, 2016 6:46 am at 6:46 am #1141438oilyhairParticipant
i have two friends one takes aderall and one takes vyvanse. the one that takes aderall doesnt have major adhd and just helps her function better and more alert. the one that takes vyvanse takes 60 mg and she has pretty severe adhd and vyvanse really helps her. theres a lot of side effects though like she never has an appetite, dizzyness etcMarch 4, 2016 2:23 pm at 2:23 pm #1141439
I am not a doctor nor a pharmacists but I think you should speak to a professional before you start self medicating. There maybe serious side effects and they can better explain them to you.March 4, 2016 3:40 pm at 3:40 pm #1141440
Modern -“Im thinking of starting to take adhd medicine dose anyone have experience with what it will do”
Go to WebMD for ADHD in Children Health Center!
It’s more professional advice than any poster here!March 4, 2016 4:10 pm at 4:10 pm #1141441yehudayonaParticipant
Abba_S, since all meds for ADHD are prescription-only (at least in the U.S.), it’s kind of hard to self-medicate. That said, make sure the doctor you go to is a specialist in this, probably a psychiatrist or a neurologist.
I once heard Ned Hallowell speak on the issue of medicating kids with ADHD. He advised parents to give meds a try, saying that if they work, they’re wonderful, and if they don’t, don’t use them. He himself is very ADHD and he said meds don’t work for him.March 6, 2016 4:31 pm at 4:31 pm #1141442
Most pain medication is also only by prescription yet here too we have many who self medicate. Many times you barely have a minute with the doctor before he is on to the next patient. The pharmacist is the person that will give you the time and also answer all your questions and explain the side effects. Make sure to tell him any drugs that the patient is taking.March 6, 2016 5:32 pm at 5:32 pm #1141443
Abba-S -“There maybe serious side effects and they can better explain them to you”
Not really, but the patient should go to a psychiatrist for treatment!
This is from family medicine website:
“Medication is not a cure, only control
Medication holiday is not needed
Medication may be taken on weekends and holidays
Summer use of medication is optional
Restart medication well before school
Do not trial off medication at onset of school year
Myths (Stimulant non-causes)
Stimulants do not cause Sedation
Stimulants do not cause growth delay
Weight does however need to be watched closely
Stimulants do not cause drug addiction
Drug Abuse occurs six times more commonly in Attention Deficit Disorder
Stimulants do not increase that risk (and might decrease Substance Abuse risk)
Drug Diversion is a higher risk”March 7, 2016 7:00 pm at 7:00 pm #1141444
I started to day 10mg of adderall so far it made it harder to concentrate in my learning for every thing slowed dowen were i was used to be able to get it right away now takes longer but it dose help not to care abit issues that were bothering me at home for it makes you fell like who cears live and let live.March 7, 2016 9:25 pm at 9:25 pm #1141445
Mordern -“I started to day 10mg of adderall so far it made it harder to concentrate in my learning for every thing slowed dowen were i was used to be able to get it right away now takes longer.”
Here’s some free advice – next time I charge. It takes around 4 weeks to see any changes. Then you could discuss it with your doc. Sometimes you’ll need an adjustment or a change or an addition on the meds!March 8, 2016 7:38 pm at 7:38 pm #1141446
I did some research and what i found is very scary here are some examples of what peaple said
This ‘medication’ will destroy you and consume your life. Rather than making you more able to function this medication will severely DISABLE you.
That 1-2 hour euphoric energetic rush you get may seem like you’re in perfect harmony with the world, however when that period ends you will feel more disconnected with life and reality than ever before.
Adderall will destroy your natural ability to focus and be aroused by general life activities. There are no drugs that have hurt me more than Adderall (or it’s other off patent cousin Dexedrine/Dextroamphetamine) .
Please don’t let this medication ruin your mind body and soul as it has done to me . Think about the people that Adderall has made you neglect, think about how forcing your brain to shoot out its entire load of Dopamine and Norepinephrine over and over again will destroy your brains natural ability to regulate those hormones/chemicals.
Adderall will overall diminish your ability to feel pleasure PERMANENTLY. I understand not everyone will believe this and unfortunately many of you reading like me will have to learn the hard way.
When the damage is done you will cry many painful tears wishing to be your old self with your old ambitions and your old talents and your old love for everyday beauty. Best of luck to you all .
I’ve always had the ability to feel deeply. Too deeply. But I could feel. Long story short:
After taking Adderall I lost the ability to feel happiness. I quit taking it. When does the ability to feel natural happiness come back? I’ve been numb. Unable to sincerely laugh. Unable to sincerely smile. Unable to feel deeply
There were meny more such coments now i feel i made a great mistake in listing to my psychiatristMarch 8, 2016 9:24 pm at 9:24 pm #1141447B1g B0yParticipant
DaytranaMarch 9, 2016 12:42 am at 12:42 am #1141448Torah613TorahParticipant
Taking Motrin can give you ulcers
Taking Tylenol can give you liver failure.
It’s a medication. It doesn’t work for everyone and it has side effects. Doesn’t mean it’s not a good thing for other people in moderation.March 9, 2016 1:06 am at 1:06 am #1141449YW Moderator-💯Moderator
Doesn’t mean it’s not a good thing for other people in moderation.
Where can I get a prescription?March 9, 2016 1:45 am at 1:45 am #1141450oilyhairParticipant
lol ask my dr he hands out prescriptions like lollypopsMarch 9, 2016 10:06 am at 10:06 am #1141451
In this day and age the or shrinks may not have the time to explain to you the side effects of the drug. You can research it on the web or speak to the pharmacist at the time of purchase or by phone. Many pharmacies printout side effects and proper usage which is given to you at the time of sale.
- You must be logged in to reply to this topic.